Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

September 4, 2021El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Sep 4, 2021, 3:26 PM MDT for El Paso County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2021, 3:26 PM MDT (21:26 UTC)
Expired
Sep 4, 2021, 4:00 PM MDT
In force
34 min
Issued by
NWS Pueblo, CO
Hail
0.25 in
Wind
40

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 61 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WWUS85 KPUB 042126
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
326 PM MDT Sat Sep 4 2021
 
COZ081-083-085-086-042200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
326 PM MDT Sat Sep 4 2021

...A strong thunderstorm will impact portions of east central
Fremont, southwestern El Paso and north central Pueblo Counties
through 400 PM MDT...

At 326 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Penrose, or 19 miles south of Colorado Springs,
moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of east central
Fremont, southwestern El Paso and north central Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3850 10500 3860 10500 3866 10468 3846 10467
TIME...MOT...LOC 2126Z 266DEG 10KT 3856 10491 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Hodanish

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Sep 4, 2:59 PM MDT, 27 minutes earlier.

Area forecast discussion, Sep 4, 2:59 PM MDT, 27 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
259 PM MDT Sat Sep 4 2021

.SHORT TERM...(This evening through Sunday)
Issued at 243 PM MDT Sat Sep 4 2021

Easterly upslope flow continues to persist over the plains, while a
few small showers have already begun to pop up over our eastern
mountains, drifting towards the I-25 corridor. An upper-level wave
will make its way over the area today as high pressure slowly builds
in from the west, giving us north-northwesterly flow aloft. The
environment over most of the area this afternoon shows little in
terms of severe weather potential, with about 500 J/kg of CAPE over
the I-25 corridor and maybe a few hundred more over the eastern
plains. Shear looks slightly higher, especially over Pueblo and
southern El Paso Counties, with around 40-50 knots of 0-6km shear.

With the easterly upslope flow continuing into this evening,
isolated to scattered showers and weak thunderstorms are expected to
form off of the eastern mountains and expand slightly in coverage,
mainly between 5-8 pm. The majority of precipitation is expected to
be over parts of southern El Paso and Pueblo Counties, as well as
most of the southern I-25 corridor. Due to a general lack of
instability, storms are not expected to become very strong, with
some gusty outflow winds up to around 40 mph and periods of locally
heavy rainfall being the main hazards. If a stronger storm manages
to form over the Spring Burn Scar, some flash flooding concerns
could arise tonight. Storm motion is expected to be generally
southeast, following the synoptic-scale flow aloft, and showers are
mostly expected to diminish after midnight. A few isolated showers
will also be possible over the San Juans and La Garitas tonight, but
any showers that manage to form will likely be weaker.

For Sunday, little to no precipitation is expected to linger in the
morning, although some ambient moisture will likely remain over the
far southeast plains. With north-northeasterly flow expected over
the plains during the afternoon, residual moisture combined with
upslope could result in some isolated showers over the southern
Sangres and Raton Mesa areas, which could spread eastward into the
late afternoon. However, models continue to consistently limit
available instability, so if showers are able to form it is unlikely
they would be very strong, likely just producing rain and some gusty
winds. Temperatures tomorrow will also begin to increase from
today's break in the heat as the upper high begins to build into our
area, with low-90s possible over the plains and mid-80s over most
other non-mountain areas. Otherwise, a calm and quiet day is
generally expected over the rest of the CWA, as incoming direr air
over the mountains strictly limits chances for precipitation.

.LONG TERM...(Sunday night through Saturday)
Issued at 243 PM MDT Sat Sep 4 2021

The weather during the long term looks like it is going to be mainly
dry and hotter than normal as minimal forcing and rather dry air
will be over the region as a large area of higher pressure dominates
the weather over our region.

Given the above, fire weather concerns will increase due to the dry
air (especially over the mtns and later on the plains), however, 20
foot winds are likely to remain rather light so widespread fire
weather concerns will likely be minimal.

Reviewing NBM ensemble guidance over the region, Temperatures will
likely range between 4 and 8 degrees above normal across the area.
The hottest days will be Thursday and Friday. 100s will once again
be possible over the lower Ark Rvr valley east of Pueblo. Some
lighter showers may be possible in the mtns by this upcoming
weekend. \/Hodanish

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 243 PM MDT Sat Sep 4 2021

KALS: VFR conditions expected over the next 24 hours. There is a
chance of some light precipitation forming near the terminal after
00Z, which could impact the terminal with gusty outflow winds, but
confidence on that happening is still fairly low.

KCOS: VFR conditions expected over the next 24 hours. There is a
chance of showers near the terminal after about 23Z, but as of now
there is low confidence on a shower moving directly over the
terminal. Should a shower manage to impact the terminal, brief gusty
outflow and moderate rain could be possible.

KPUB: VFR expected over the next 24 hours. Showers are expected to
form in the area after about 00Z tonight. Models mostly put activity
to the south, but if a shower does manage to get close to or move
over the terminal, gusty outflow winds will be possible. If a shower
manages to move directly overhead, brief periods of moderate
rainfall could temporarily limit vis to MVFR conditions, although
confidence on that happening is still low.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GARBEROGLIO
LONG TERM...HODANISH
AVIATION...GARBEROGLIO
Hazardous weather outlook, Sep 4, 11:33 AM MDT, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1133 AM MDT Sat Sep 4 2021

COZ058>089-093>099-051745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1133 AM MDT Sat Sep 4 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered showers and thunderstorms are expected over
the eastern mountains and I-25 corridor this afternoon and
evening. Main hazards will be lightning, wind gusts up to 40 mph,
and brief periods of moderate to heavy rainfall. If a stronger
storm does develop over the Spring Burn Scar, flash flooding will
be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few daily afternoon thunderstorms will be possible over the
mountains this week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

GARBEROGLIO/34

In the hours before

Special weather statement, Sep 4, 3:26 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
326 PM MDT Sat Sep 4 2021

COZ081-083-085-086-042200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
326 PM MDT Sat Sep 4 2021

...A strong thunderstorm will impact portions of east central
Fremont, southwestern El Paso and north central Pueblo Counties
through 400 PM MDT...

At 326 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Penrose, or 19 miles south of Colorado Springs,
moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Fremont, southwestern El Paso and north central Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3850 10500 3860 10500 3866 10468 3846 10467
TIME...MOT...LOC 2126Z 266DEG 10KT 3856 10491

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 6:54 PM MDTSpecial Weather StatementPUBFremont21 min
Sep 3, 8:26 PM MDTSpecial Weather StatementPUBKiowa34 min
Sep 3, 8:39 PM MDTSevere Thunderstorm WarningPUBKiowa81 min
Sep 3, 8:44 PM MDTSpecial Weather StatementPUBPueblo46 min
Sep 3, 8:47 PM MDTSpecial Weather StatementPUBCrowley28 min
Sep 3, 9:15 PM MDTSpecial Weather StatementPUBBent60 min
Sep 3, 9:17 PM MDTSpecial Weather StatementPUBPueblo43 min
Sep 3, 9:50 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers50 min
Sep 3, 10:03 PM MDTSpecial Weather StatementPUBPueblo42 min
Sep 3, 10:41 PM MDTSpecial Weather StatementPUBProwers49 min
Sep 3, 10:44 PM MDTSpecial Weather StatementPUBOtero46 min
Sep 3, 10:53 PM MDTSpecial Weather StatementPUBProwers37 min
Sep 3, 11:32 PM MDTSpecial Weather StatementPUBBent, Otero43 min
Sep 4, 4:36 PM MDTSpecial Weather StatementPUBPueblo24 min
Sep 4, 4:43 PM MDTSpecial Weather StatementPUBEl Paso32 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.